Alert archive / Michigan / Tornado Warnings in 2009

Tornado Warning 4, NWS Detroit, MI

June 25, 2009Monroe County, Michigan

NWS Detroit, MI issued this tornado warning at Jun 25, 2009, 4:35 PM EDT for Monroe County, Michigan. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2009, 4:35 PM EDT (20:35 UTC)
Expired
Jun 25, 2009, 5:04 PM EDT
In force
29 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

County Monroe County, MI

The radar

The Detroit radar (KDTX), 84 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:37 PM EDTTSTM WND DMG5 S Maybee, MI40 FT LONG TREE DOWN AND BLOCKING ROAD. LOCATED AT RAISINVILLE AND BLUEBUSH RD.
Jun 25, 5:00 PM EDTFUNNEL CLOUDMonroe, MISEVERAL REPORTS OF FUNNEL CLOUDS IN THE CITY OF MONROE. TREES AND POWER LINES DOWN.
Jun 25, 5:00 PM EDTTSTM WND GST 60Monroe, MI2 TO 3 INCH DIAMETER TREE LIMBS DOWN. HALF INCH HAIL ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 2:08 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2009-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2009-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDTX 252035
TORDTX
MIC115-252115-
/O.NEW.KDTX.TO.W.0004.090625T2035Z-090625T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 PM EDT THU JUN 25 2009

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN MONROE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 515 PM EDT

* AT 434 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
  NEAR MAYBEE...OR 5 MILES SOUTHWEST OF CARLETON...AND MOVING EAST AT
  25 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  NEWPORT AND MONROE AROUND 445 PM EDT.
  SOUTH ROCKWOOD AROUND 450 PM EDT.
  STONY POINT AND ESTRAL BEACH AROUND 455 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MONROE...             MAYBEE...             IDA...
  CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4185 8361 4209 8356 4209 8329 4203 8320
      4194 8327 4193 8329 4194 8331 4193 8332
      4190 8333 4184 8342
TIME...MOT...LOC 2036Z 290DEG 23KT 4198 8342

$$

SF/DRC
2 follow-up statements
000 
WWUS53 KDTX 252046
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
446 PM EDT THU JUN 25 2009

MIC115-252115-
/O.CON.KDTX.TO.W.0004.000000T0000Z-090625T2115Z/
MONROE MI-
447 PM EDT THU JUN 25 2009  

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
NORTHEASTERN MONROE COUNTY...

AT 446 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
MONROE...MOVING SOUTHEAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  BOLLES HARBOR AROUND 455 PM EDT.
  STONY POINT AND ESTRAL BEACH AROUND 500 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MONROE...             MAYBEE...             IDA...
  CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4185 8361 4209 8356 4209 8329 4203 8320
      4194 8327 4193 8329 4194 8331 4193 8332
      4190 8333 4184 8342
TIME...MOT...LOC 2047Z 303DEG 19KT 4193 8340

$$

SF
000 
WWUS53 KDTX 252104
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
504 PM EDT THU JUN 25 2009

MIC115-252114-
/O.CAN.KDTX.TO.W.0004.000000T0000Z-090625T2115Z/
MONROE MI-
504 PM EDT THU JUN 25 2009  

...THE TORNADO WARNING FOR NORTHEASTERN MONROE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.

LAT...LON 4185 8361 4209 8356 4209 8329 4203 8320
      4194 8327 4193 8329 4194 8331 4193 8332
      4190 8333 4184 8342
TIME...MOT...LOC 2104Z 303DEG 19KT 4188 8330

$$

SF/DRC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jun 25, 4:32 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 25, 4:32 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
432 PM EDT THU JUN 25 2009

.SHORT TERM...TODAY AND TONIGHT

THE MAIN WEATHER CONCERN FOR THE REST OF THE DAY IS THE ONGOING
SEVERE WEATHER THAT DEVELOPED THIS AFTERNOON. A WEAK COLD FRONT
SHOWN ON 18Z SURFACE ANALYSIS IS LOCATED ALONG THE I69 CORRIDOR.
THIS FRONT IS THE FOCUSING MECHANISM FOR THE THUNDERSTORMS THAT
DEVELOPED THIS AFTERNOON AND WILL CONTINUE UNTIL AROUND 10 PM. A
VERY UNSTABLE BOUNDARY LAYER UNDER THE NOSE OF A 50KT JET WITH GOOD
DIFLUENCE AT 500MB IS AIDING THESE STORMS. 0-1KM ML CAPE VALUES NEAR
2000 J/KG WERE REALIZED BY THESE STORMS AS THEY WERE QUICK TO GO
SEVERE ONCE THE CU FIELD DEVELOPED AROUND 17Z. DTX 18Z RAOB SOUNDING
ALSO INDICATED MAXIMUM CAPE VALUES OF OVER 3000 J/KG.

ANOTHER MILD NIGHT IS IN STORE WITH LOWS RANGING FROM THE LOWER 60S
TO THE NORTH UP TO MID 60S AROUND DETROIT IN THE URBAN HEAT ISLAND.
DEWPOINTS SHOULD REMAIN IN THE LOW 60S OVERNIGHT IN THE WAKE OF THE
COLD FRONT. THOUGH THERE IS SOME DRY AIR ADVECTION...THE SURFACE
REMAINS MOIST ALL THE WAY BACK UP INTO CANADA WITH DEWPOINTS SHOWING
IN THE 50S. AFTER A BRIEF PERIOD OF CLEARING SKIES IN THE WAKE OF
THE COLD FRONT LATE THIS EVENING...CLOUDS WILL DEVELOP ONCE AGAIN AS
A SECONDARY SHORTWAVE TROUGH MOVES THROUGH SOUTHEAST MICHIGAN. HIGH
PRESSURE WILL THEN BUILD IN TO OUR WEST EARLY FRIDAY MORNING HELPING
TO SCOUR OUT ANY LINGERING CLOUDS.

&&

.LONG TERM...FRIDAY THROUGH WEDNESDAY

RATHER DIFFUSE SYNOPTIC COLD FRONT WILL SETTLE SOUTH EARLY FRIDAY AS
A SECONDARY WEAKER TROUGH DROPS THROUGH DURING THE DAY.  ENOUGH
MOISTURE AND LOW LEVEL CONVERGENCE WILL EXIST TO GENERATE POCKETS OF
DIURNAL CU...BUT THE DEEPER MOISTURE WILL BE EFFECTIVELY SHUNTED
SOUTHWARD WITH THE INITIAL FRONTAL PASSAGE...SO NO ADDITIONAL
PRECIPITATION IS ANTICIPATED DURING THE DAY.  SUBTLE COLD AIR
ADVECTION WITHIN THE LOW LEVEL NORTHERLY FLOW WILL TAKE THE EDGE OFF
THE RECENT 90 DEGREE READINGS.  PREDOMINANT FLOW OFF THE COOLER LAKE
HURON WATERS WILL HOLD TEMPERATURES IN THE UPR 70S-LWR 80S ACROSS
PORTIONS OF THE THUMB...WITH READINGS RECOVERING TOWARD THE MID-UPR
80S ELSEWHERE.

LOW TO MID LEVEL RIDGE AXIS WILL SHIFT ACROSS THE GREAT LAKES FRI
NIGHT INTO SATURDAY...AS A STRONG SHORTWAVE PUSHES INTO THE NORTHERN
PLAINS.  EASTWARD EXTENSION OF DEVELOPING WEAK WARM AIR
ADVECTION/MOIST ISENTROPIC ASCENT IN ADVANCE OF THIS SYSTEM WILL
REMAIN LARGELY NORTH AND WEST OF THE AREA DURING THE DAY...WITH A
DRIER LOW LEVEL AIRMASS PRECLUDING PRECIP DEVELOPMENT PRIOR TO 00Z.

SHORTWAVE WILL CLOSE OFF WHILE MOVING INTO THE NORTHERN GREAT LAKES
SATURDAY NIGHT...SENDING A COLD FRONT EAST AND THROUGH SOUTHEAST MI
OVERNIGHT. CONVECTION EVOLVING UPSTREAM DURING PEAK HEATING WITHIN
A ZONE OF INCREASING LARGE SCALE ASCENT...LOW LEVEL CONVERGENCE AND
MID LEVEL THETA-E ADVECTION WILL TRANSLATE EASTWARD. MODELS NOW IN
REASONABLE AGREEMENT WITH THE TIMING INTO SOUTHEAST MICHIGAN...
BRINGING THE BULK OF THIS ACTIVITY THROUGH BETWEEN 04-12Z.
THERMODYNAMIC PROFILE BECOMES UNIMPRESSIVE THIS FAR EAST WITH THE
THE OVERNIGHT TIMING...WITH LATEST GUIDANCE INDICATING MINIMAL
MIXED LAYER/SURFACE BASED CAPE.

RAPID POST-FRONTAL DRYING EARLY SUNDAY IN ADVANCE OF THE BROADENING
UPPER LOW ROTATING ACROSS THE UPPER PENINSULA.  ADDITIONAL
CONVECTION MAY DEVELOP BY LATE AFTERNOON/EVENING...ESPECIALLY
NORTH...AS LAPSE RATES INCREASE IN RESPONSE TO COOLING MID LEVEL
TEMPERATURES.  THIS SUPPORTS MAINTAINING A LOW POP ON SUNDAY.  UPPER
LOW WILL MAINTAIN CONTROL THROUGH THE EARLY TO MID WEEK PERIOD AS
IT SLOWLY SETTLES SOUTH AND EAST ACROSS THE REGION.  THIS SETUP WILL
CONTINUE TO FAVOR SCATTERED SHOWER/THUNDERSTORM DEVELOPMENT THROUGH
AT LEAST WEDNESDAY WITH AN EMPHASIS ON THE DIURNAL COMPONENT GIVEN
THE PRESENCE OF THE MID LEVEL COLD POOL/STEEP LAPSE RATES.  THE
LOWERING THICKNESSES WILL TRANSLATE INTO COOLER DAYTIME READINGS
THROUGH THIS PERIOD...WITH HIGHS GENERALLY HOLDING BELOW NORMAL IN
THE 70S.

&&

.MARINE...

A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO
DEVELOP THUNDERSTORMS INTO THIS EVENING. SOME OF THESE STORMS WILL
BE STRONG TO SEVERE WITH THE POTENTIAL FOR WIND GUSTS GREATER THAN
40 KNOTS. WEAK HIGH PRESSURE WILL EXPAND ACROSS THE AREA ON FRIDAY
AND LINGER INTO SATURDAY...PROVIDING LIGHT WINDS AND IDEAL BOATING
CONDITIONS. A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE
REGION EARLY SUNDAY. THIS SYSTEM WILL TRIGGER THUNDERSTORMS. COLD
AIR ADVECTION BEHIND THIS FRONT MAY BE STRONG ENOUGH TO CREATE SOME
GUSTY WINDS AND HIGHER WAVES SUNDAY INTO EARLY MONDAY.

&&

.PREV DISCUSSION...ISSUED 138 PM EDT THU JUN 25 2009

AVIATION...

VERY UNSTABLE ATMOSPHERE IN PLACE ACROSS ALL TAF SITES THIS
AFTERNOON SOUTH OF A COLD FRONT LOCATED ACROSS MID MICHIGAN. CU FIELD HAS
BEGUN TO DEVELOP AS SHOWN ON VISIBLE SATELLITE AND SHOULD INCREASE
IN COVERAGE WITH THE ABUNDANT LOW LEVEL MOISTURE IN PLACE. STRONG
INSTABILITY IN COMBINATION WITH GOOD UPPER LEVEL SUPPORT WILL
PROVIDE A VERY GOOD CHANCE FOR THUNDERSTORMS TO IMPACT TAF SITES
EARLY THIS EVENING. MOST OF THE ACTIVITY SHOULD EXIT THE SITES BY
ABOUT 10 PM. WILL MONITOR STORM DEVELOPMENT AND AMEND TAFS AS
NECESSARY FOR TIMING. OVERNIGHT...SKIES SHOULD CLEAR AS WINDS BECOME
NORTHERLY BEHIND THE PASSING COLD FRONT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DRK
LONG TERM....MR
MARINE.......DRK
AVIATION.....DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 25, 3:40 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 PM EDT THU JUN 25 2009

MIZ047>049-053>055-060>063-068>070-075-076-082-083-260845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
340 PM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR ALL OF
SOUTHEAST MICHIGAN WITH THE EXCEPTION OF MIDLAND...BAY AND HURON
COUNTIES.

THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING HOURS.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70
MPH AND HAIL TO ONE INCH IN DIAMETER. THERE IS ALSO A SLIGHT CHANCE
OF A TORNADO WITH THE STRONGEST STORMS. ANY STORM THAT DEVELOPS WILL
PRODUCE INTENSE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS THAT DEVELOP WILL MOVE EAST-SOUTHEAST AT 20 MPH.

A WEAK COLD FRONT WILL PUSH ACROSS THE REGION FROM THE NORTH TODAY.
HUMID AND UNSTABLE AIR ALONG AND IN ADVANCE OF THIS FRONT WILL
TRIGGER THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS A
STRONG COLD FRONT SLIDES ACROSS THE REGION.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY THROUGH
WEDNESDAY AS A LOW PRESSURE SYSTEM LINGERS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS OCCURRED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-260845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
340 PM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE NEARSHORE
WATERS FROM PORT HURON TO PORT SANILAC.

THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING HOURS.  THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH
AND HAIL TO ONE INCH IN DIAMETER. THERE IS ALSO A SLIGHT CHANCE OF A
TORNADO WITH THE STRONGEST STORMS. ANY STORM THAT DEVELOPS WILL
PRODUCE INTENSE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS THAT DEVELOP WILL MOVE EAST-SOUTHEAST AT 20 MPH.

A WEAK COLD FRONT WILL PUSH ACROSS THE REGION FROM THE NORTH TODAY.
HUMID AND UNSTABLE AIR ALONG AND IN ADVANCE OF THIS FRONT WILL
TRIGGER THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS A
STRONG COLD FRONT SLIDES ACROSS THE REGION.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY THROUGH
WEDNESDAY AS A LOW PRESSURE SYSTEM LINGERS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS OCCURRED.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 25, 3:59 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     TYRONE TOWNSHIP         42.73N 83.75W
06/25/2009                   LIVINGSTON         MI   AIRPLANE PILOT

            NEAREST INTERSECTION IS ARGENTINE AND JONES. 6-18 INCH
            LIMBS DOWN. WATER PONDING ON THE ROAD.

&&

MBABICH
Local storm report, Jun 25, 4:04 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     MOUNT CLEMENS           42.60N 82.88W
06/25/2009                   MACOMB             MI   TRAINED SPOTTER

            MULTIPLE 6 INCH DIAMETER TREES DOWN. NO POWER.

0345 PM     TSTM WND DMG     WASHINGTON              42.72N 83.04W
06/25/2009                   MACOMB             MI   TRAINED SPOTTER

            VAN DYKE AND ROMEO PLANK ROAD. 12 INCH DIAMETER TREES
            DOWN, NUMEROUS POWER POLES DOWN.

0355 PM     TSTM WND GST     CLINTION TOWNSHIP       42.59N 82.92W
06/25/2009  E60.00 MPH       MACOMB             MI   AIRPLANE PILOT

            DOWNED TREES AND POWER LINES. TRAFFIC LIGHTS ARE OUT.

&&

MBABICH
Local storm report, Jun 25, 4:07 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
407 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     ST. CLAIR SHORES        42.49N 82.89W
06/25/2009                   MACOMB             MI   TRAINED SPOTTER

            5 INCH DIAMETER/15 FT LONG BRANCHES DOWN.

0345 PM     TSTM WND GST     FRASER                  42.54N 82.95W
06/25/2009  E75.00 MPH       MACOMB             MI   TRAINED SPOTTER

            24 INCH DIAMETER TREE DOWN. LOCATED AROUND 14 MILE ROAD
            AND GROESBECK.

&&

MBABICH
Local storm report, Jun 25, 4:18 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
418 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HEAVY RAIN       LAKE ORION              42.78N 83.24W
06/25/2009  M1.14 INCH       OAKLAND            MI   TRAINED SPOTTER

0400 PM     TSTM WND DMG     STERLING HEIGHTS        42.58N 83.03W
06/25/2009                   MACOMB             MI   TRAINED SPOTTER

            30 FOOT LONG TREE WITH 24 INCH DIAMETER DOWN. LOCATED AT
            19 AND SCHOENNER.

&&

MBABICH
Special weather statement, Jun 25, 4:21 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
421 PM EDT THU JUN 25 2009

MIZ063-069-070-252145-
MACOMB MI-OAKLAND MI-ST. CLAIR MI-
421 PM EDT THU JUN 25 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. CLAIR...NORTHEASTERN
OAKLAND AND MACOMB COUNTIES UNTIL 545 PM EDT...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LARGE CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR ROMEO...MOVING EAST
AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITHIN THIS CLUSTER OF STORMS.
VERY HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING WILL ALSO OCCUR.

LOCATIONS NEAR THE PATH OF THIS CLUSTER OF STORMS INCLUDE...MOUNT
CLEMENS...ST. CLAIR SHORES...RICHMOND...NEW BALTIMORE...ST.
CLAIR...ALGONAC...ARMADA...MACOMB TOWNSHIP...MEMPHIS...HARSENS
ISLAND...MARYSVILLE...MARINE CITY...CENTER LINE...BERVILLE...RAY
CENTER...FRASER...EASTPOINTE...CLINTON TOWNSHIP...ROSEVILLE AND
CHESTERFIELD TOWNSHIP.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

DG
Local storm report, Jun 25, 4:24 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
424 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             CHELSEA                 42.31N 84.02W
06/25/2009  E1.00 INCH       WASHTENAW          MI   TRAINED SPOTTER

            NUMEROUS NICKEL AND QUARTER SIZE HAIL REPORTS

&&

MBABICH

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:19 PM EDTSpecial Marine WarningDTX51 min
Jun 24, 8:51 PM EDTSevere Thunderstorm WarningDTXMidland30 min
Jun 25, 10:40 AM EDTSpecial Marine WarningDTX54 min
Jun 25, 1:49 PM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer56 min
Jun 25, 1:56 PM EDTSevere Thunderstorm WarningDTXLivingston64 min
Jun 25, 2:24 PM EDTTornado WarningDTXLapeer27 min
Jun 25, 2:26 PM EDTSevere Thunderstorm WarningDTXOakland64 min
Jun 25, 2:45 PM EDTSevere Thunderstorm WarningDTXMacomb60 min
Jun 25, 2:55 PM EDTSevere Thunderstorm WarningDTXLivingston65 min
Jun 25, 3:03 PM EDTSpecial Marine WarningDTX87 min
Jun 25, 3:19 PM EDTSevere Thunderstorm WarningDTXOakland56 min
Jun 25, 3:34 PM EDTSevere Thunderstorm WarningDTXWashtenaw, Wayne71 min
Jun 25, 3:47 PM EDTSevere Thunderstorm WarningDTXLapeer29 min
Jun 25, 3:48 PM EDTSpecial Marine WarningDTX72 min
Jun 25, 3:58 PM EDTRiver Flood WarningDTXLivingston3 days
Jun 25, 4:01 PM EDTSevere Thunderstorm WarningDTXMonroe65 min
Jun 25, 4:21 PM EDTFlash Flood WarningDTXLapeer, Macomb, Oakland3 hr
Jun 25, 4:29 PM EDTSpecial Marine WarningDTX63 min
Jun 25, 4:43 PM EDTFlash Flood WarningDTXWashtenaw3 hr
Jun 25, 4:45 PM EDTSevere Thunderstorm WarningDTXWashtenaw45 min
Jun 25, 5:14 PM EDTSevere Thunderstorm WarningDTXLivingston20 min
Jun 25, 6:22 PM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer, Tuscola38 min
Jun 25, 7:32 PM EDTSpecial Marine WarningDTX28 min

Nearby

Tornado Warnings in Michigan, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.